MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. LATERAL OFFSET CONNECTOR (10 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. LATERAL OFFSET CONNECTOR (10 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM
Catalog Number 07.01727.001
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2022-00154 through 3012447612-2022-00156.
 
Event or Problem Description
It was reported that a portion of the tulip of a virage screw fractured, preventing full tightening of the construct at that level.A closure top at different level would not final tighten.The surgeon elected to leave both the screw and closure top in place in the patient.A 10mm offset connector was difficult to tighten and it was removed and replaced to complete the procedure.The surgeon felt the procedure was successful, but the patient will be monitored.This is report two of three for this event.
 
Additional Manufacturer Narrative
Corrections in d9 and h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation visual inspection revealed the closure top is jammed in the offset connector and is unable to be tightened using a virage final driver (07.01783.001 lot mc4418404).The virage screw and closure top which remain implanted were unable to be assessed.Potential cause root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Dhr review per dhr review, the connector was likely conforming when it left zimvie control.The dhr review for the screw and closure top in the subforms was unable to be performed as the lot number is not known.Device use this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
LATERAL OFFSET CONNECTOR (10 MM L)
Common Device Name
VIRAGE OCT SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key14701762
Report Number3012447612-2022-00155
Device Sequence Number2202373
Product Code KWP
UDI-Device Identifier00889024328907
UDI-Public(01)00889024328907(10)T11268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.01727.001
Device Lot NumberT11268
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown